Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 175, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2025, 10:15 PM CDT for Calhoun County, Greene County, Pike County, Illinois; Audrain County, Pike County, Ralls County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2025, 10:15 PM CDT (03:15 UTC)
- Expired
- Jul 11, 2025, 11:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Greene County, IL, Pike County, IL, Audrain County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2969 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1212 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
950
WUUS53 KLSX 120315
SVRLSX
ILC013-061-149-MOC007-163-173-120400-
/O.NEW.KLSX.SV.W.0175.250712T0315Z-250712T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1015 PM CDT Fri Jul 11 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Calhoun County in southwestern Illinois...
Northern Greene County in southwestern Illinois...
Pike County in west central Illinois...
Eastern Audrain County in central Missouri...
Pike County in northeastern Missouri...
Ralls County in northeastern Missouri...
* Until 1100 PM CDT.
* At 1015 PM CDT, Severe thunderstorms were located along a line
from 9 miles southeast of Griggsville to near Perry, or along a
line from 12 miles east of Pittsfield to 9 miles east of Santa Fe,
moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported Tree damage was reported in
Hannibal, MO and Highway 79 in eastern Ralls County.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Atlas, Spencerburg, Pittsfield, Louisiana, Perry, Frankford,
Griggsville and Center around 1015 PM CDT.
Pike around 1020 PM CDT.
Other locations impacted by the severe thunderstorm include Detroit,
Summer Hill, Rockport, New Hartford, Valley City, Ashburn, El Dara,
Independence, Milton and Martinsburg.
This includes Interstate 72 between exits 10 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds.
&&
LAT...LON 3934 9172 3969 9172 3968 9131 3973 9137
3976 9137 3976 9092 3984 9092 3984 9057
3970 9065 3952 9058 3952 9015 3916 9069
3922 9072 3923 9118 3914 9119 3915 9162
3911 9163 3911 9172 3934 9177
TIME...MOT...LOC 0315Z 341DEG 19KT 3966 9058 3943 9121 3938 9167
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
192 follow-up statements
627
WWUS53 KLSX 120335
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1035 PM CDT Fri Jul 11 2025
ILC013-061-149-MOC007-163-173-120400-
/O.CON.KLSX.SV.W.0175.000000T0000Z-250712T0400Z/
Calhoun IL-Greene IL-Pike IL-Audrain MO-Pike MO-Ralls MO-
1035 PM CDT Fri Jul 11 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 11 PM CDT FOR
NORTHWESTERN CALHOUN AND NORTHERN GREENE COUNTIES IN SOUTHWESTERN
ILLINOIS, PIKE COUNTY IN WEST CENTRAL ILLINOIS, EASTERN AUDRAIN
COUNTY IN CENTRAL MISSOURI AND PIKE AND RALLS COUNTIES IN
NORTHEASTERN MISSOURI...
At 1035 PM CDT, Severe thunderstorms were located along a line from
10 miles northwest of White Hall to over Laddonia, or along a line
from 10 miles northwest of White Hall to 7 miles southwest of
Vandalia, moving south at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported tree damage in Hannibal, MO and
Highway 79 in eastern Ralls County.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will be near...
Atlas, Spencerburg, Pittsfield, Perry, Frankford, Griggsville and
Center around 1015 PM CDT.
Louisiana and Pike around 1020 PM CDT.
Other locations impacted by the severe thunderstorm include Detroit,
Summer Hill, Rockport, New Hartford, Valley City, Ashburn, El Dara,
Time, Martinsburg and Independence.
This includes Interstate 72 between exits 10 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds.
&&
LAT...LON 3934 9172 3969 9172 3968 9131 3973 9137
3976 9137 3976 9092 3984 9092 3984 9057
3970 9065 3952 9058 3952 9015 3916 9069
3922 9072 3923 9118 3914 9119 3915 9162
3911 9163 3911 9172 3934 9177
TIME...MOT...LOC 0315Z 341DEG 22KT 3965 9058 3942 9121 3937 9166
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
19677
WWUS53 KLSX 120359
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1059 PM CDT Fri Jul 11 2025
ILC013-061-149-MOC007-163-173-120409-
/O.EXP.KLSX.SV.W.0175.000000T0000Z-250712T0400Z/
Calhoun IL-Greene IL-Pike IL-Audrain MO-Pike MO-Ralls MO-
1059 PM CDT Fri Jul 11 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 11 PM CDT FOR
NORTHWESTERN CALHOUN AND NORTHERN GREENE COUNTIES IN SOUTHWESTERN
ILLINOIS, PIKE COUNTY IN WEST CENTRAL ILLINOIS, EASTERN AUDRAIN
COUNTY IN CENTRAL MISSOURI AND PIKE AND RALLS COUNTIES IN
NORTHEASTERN MISSOURI...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with these thunderstorms.
&&
LAT...LON 3934 9172 3969 9172 3968 9131 3973 9137
3976 9137 3976 9092 3984 9092 3984 9057
3970 9065 3952 9058 3952 9015 3916 9069
3922 9072 3923 9118 3914 9119 3915 9162
3911 9163 3911 9172 3934 9177
TIME...MOT...LOC 0335Z 341DEG 22KT 3954 9053 3931 9116 3926 9161
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 6:29 PM CDT, 3 hours 46 minutes earlier. Its key messages:
- A few thunderstorms could be severe this evening, mainly across northeastern MO and west-central IL, along with locally heavy rainfall and isolated flash flooding.
- A relatively active pattern will exist through next week with varying daily chances of showers and thunderstorms, although most of the period will be dry versus wet.
Area forecast discussion, Jul 11, 6:29 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 629 PM CDT Fri Jul 11 2025 .KEY MESSAGES... - A few thunderstorms could be severe this evening, mainly across northeastern MO and west-central IL, along with locally heavy rainfall and isolated flash flooding. - A relatively active pattern will exist through next week with varying daily chances of showers and thunderstorms, although most of the period will be dry versus wet. && .SHORT TERM... (Through Late Saturday Night) Issued at 242 PM CDT Fri Jul 11 2025 A hot and humid day is underway with temperatures in the 90s F and dewpoints in the 70s F supporting heat index values in the upper 90s to near 105 F as well as a very unstable airmass with MLCAPE of 2500 to 3500 J/kg. A subtle mid-level perturbation and responding low- level confluent flow will continue to result in isolated showers and thunderstorms across southeastern/east-central MO and southwestern IL this afternoon/early evening. Weak microbursts with gusty winds are possible with these thunderstorms but overall strength will be limited by poor mid-level lapse rates and weak deep-layer wind shear. The main focus of showers and thunderstorms as well as severe thunderstorms is across northeastern MO into IA this afternoon, reaching northeastern MO and west-central IL this evening. As an upper-level shortwave trough overspreads a surface low and quasi- stationary front straddling the MO-IA border surface-based initiation of thunderstorms is forecast. Initial thunderstorms could exhibit transient supercellular characteristics with 20 to 30+ kt of deep-layer wind shear in those area, capable of all hazards including a tornado. However, most CAMs indicate that this activity will remain just northwest of northeastern MO and west-central IL until upscale growth into an MCS takes place with cold pool development through the 23 to 02z timeframe, leading to predominantly a damaging wind threat. Locally heavy rainfall and isolated flash flooding is also possible with PW approaching 2" and deep warm cloud depths mainly before the strengthening cold pool would accelerate forward motion. As the MCS continues to track southeastward, all model guidance indicate that it will be weakening and increasingly outflow dominant as it encounters weaker low-level and deep-layer wind shear before it reaches the I-70 corridor. Along with a minimum in shower and thunderstorm coverage Saturday morning, HREF membership indicates that the outflow from this evening's MCS will fully clear the CWA. Subsequent convective inhibition, lingering clouds, and a lack of discernible large-scale ascent limits confidence in where and how much redevelopment of showers and thunderstorms will occur during the afternoon, with 20 to 30 percent of membership having development along the cold front reaching the I-44 and I-70 corridors. A greater amount of membership depicting development along remnant outflow largely to the east/southeast of the CWA. Broken clouds and frontal passage in the northwestern half of the CWA will lead to a much cooler day on Saturday with high temperatures in the mid-80s to near 90 F. Pfahler && .LONG TERM... (Sunday through Next Friday) Issued at 242 PM CDT Fri Jul 11 2025 On Sunday, model guidance has varying solutions of convectively augmented mid-level shortwave trough or MCV tracking northeastward through the CWA sometime during the morning or afternoon, accompanied by a greater chance of showers and thunderstorms (50 to 70 percent chance of measurable rainfall) mainly south of I-70 or along/south of the front's position at that time. This feature will also be accompanied by a conditional threat of locally heavy rainfall and isolated flash flooding (efficient rainfall favored with potential slow cell motions) along with microbursts containing gusty winds. Sometimes MCVs can create an enhanced environment for severe thunderstorms within a less favorable background environment, which will need to be monitored, although there is currently no strong support for this scenario. Otherwise, NBM high temperature distributions are very similar both Saturday and Sunday, supporting little change between days outside of more numerous showers/thunderstorms. A broad upper-level ridge and weakness of flow will dominate the Mid- Mississippi River Valley Monday through Tuesday allowing both a northward advancement of the front that will have been wavering across the region with warming temperatures from weak low-level southerly WAA and continued opportunities of showers and thunderstorms. Showers and thunderstorms should be mostly diurnally driven but model guidance indicates the potential for a few slow- moving mid-level perturbations/MCVs meandering with the weak flow. During the second half of the week, upper/mid-level quasi-zonal flow will overlay more of the Mid-Mississippi River Valley, leading to greater ensemble membership containing measurable rainfall with stronger bouts of ascent associated with more robust passing shortwave troughs. The details of these patterns are very difficult to decipher at this juncture including the timing and amplitude of these features, ultimately determining the the timing, coverage, and placement of showers and thunderstorms. That said, more of this period will be dry than wet. NBM probabilities of 90+ F high temperatures increase each day Monday through Wednesday, especially in the St. Louis metro and southwestern IL, which would be accompanied by increasing moisture/dewpoints. There are mixed signals for a cold frontal passage around Thursday or Friday next week with uncertainty largely in whether or not the front fully clears the region or stalls. This leads to increasingly uncertain temperatures (NBM IQR 7 to 10 F) and the summit of ensemble model- based probabilities of showers and thunderstorms (40 to 60 percent). Pfahler && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 619 PM CDT Fri Jul 11 2025 While a brief isolated shower can't be ruled out near KSTL, KSUS, and KCPS for the next hour or two, the main focus for impacts through this TAF period continues to be a broken band of showers and thunderstorms associated with a cold front set to sweep over the terminals this evening and overnight. This band has not behaved upstream as originally anticipated, and is tracking a few hours later than what was thought. This has been accounted for in the most recent TAFs, though if this trend holds and storms are even later, then the chance of them producing impacts at local terminals will be lower. In the wake of the storms and along the front tomorrow morning, low VFR to MVFR ceilings are expected. Weather model guidance shows ceilings getting lower than currently forecast, but that occurs after sunrise, which is not climatologically favorable in the heart of the warm season. Therefore, there is only a very low chance that ceilings could come in lower than forecast. After ceilings improve in the late morning/early afternoon, VFR flight conditions are expected through the remainder of the period. Elmore && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 11, 2:44 PM CDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 244 PM CDT Fri Jul 11 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 244 PM CDT Fri Jul 11 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening into tonight. A few thunderstorms could be severe late this afternoon and evening, mainly in northeastern Missouri and west-central Illinois, along with locally heavy rainfall and isolated flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms over portions of the region Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Pfahler
In the hours before
Local storm report, Jul 11, 10:14 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
1014 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM Tstm Wnd Dmg Quincy 39.93N 91.39W
07/11/2025 Adams IL Emergency Mngr
Multiple reports of wires and trees down in
Quincy.
&&Local storm report, Jul 11, 10:15 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1015 PM CDT Fri Jul 11 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Tstm Wnd Dmg Palmyra 39.80N 91.52W
07/11/2025 Marion MO Law Enforcement
Tree down due to winds. Tree approximately
2.5 feet in diameter.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:41 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
| Jul 12, 2:41 PM CDT | River Flood Warning | LSX | Pike | 6 days |
| Jul 11, 9:14 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Marion, Shelby | 3 hr |
| Jul 11, 11:05 PM CDT | Flash Flood Warning | LSX | Audrain, Marion, Pike, Ralls | 3 hr |
| Jul 12, 7:35 AM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.